Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 18, NWS Hastings, NE

May 27, 2006Polk County, York County, Nebraska

NWS Hastings, NE issued this wind advisory at May 27, 2006, 1:31 AM CDT for Polk County, York County, Nebraska. It took effect at May 27, 2006, 2:00 AM CDT. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
May 27, 2006, 1:31 AM CDT (06:31 UTC)
In effect from
May 27, 2006, 2:00 AM CDT
Expired
May 27, 2006, 3:07 AM CDT
In force
67 min
Issued by
NWS Hastings, NE

Counties Polk County, NE, York County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-463 J/kg
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 270631
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
131 AM CDT SAT MAY 27 2006

NEZ049-064-270900-
/O.NEW.KGID.WI.Y.0018.060527T0700Z-060527T0900Z/
POLK-YORK-
INCLUDING THE CITIES OF...OSCEOLA...YORK
131 AM CDT SAT MAY 27 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. 

STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH HAVE
BEEN REPORTED ACROSS FAR EASTERN PORTIONS OF YORK AND POLK
COUNTIES THIS MORNING BEHIND AN EXITING AREA OF THUNDERSTORMS.
SEVERAL LOCATIONS EAST OF WACO IN YORK COUNTY ARE SEEING THESE
WINDS PRODUCE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES.
LOOK FOR THESE WINDS TO GRADUALLY WEAKEN OVER THE NEXT COUPLE OF
HOURS WITH SUSTAINED WINDS FALLING BELOW ADVISORY CRITERIA BY 4 AM.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
1 follow-up statement
000 
WWUS73 KGID 270807
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
307 AM CDT SAT MAY 27 2006

NEZ049-064-270915-
/O.CAN.KGID.WI.Y.0018.000000T0000Z-060527T0900Z/
POLK-YORK-
INCLUDING THE CITIES OF...OSCEOLA...YORK
307 AM CDT SAT MAY 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS HAVE DECREASED DRAMATICALLY OVER THE LAST HOUR WITH
SUSTAINED WINDS AT OR BELOW 10 MPH NOW. BASED ON THESE
CONDITIONS...THE WIND ADVISORY FOR YORK AND POLK COUNTIES HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 26, 11:18 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 26, 11:18 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1118 PM CDT FRI MAY 26 2006

.DISCUSSION...ANOTHER QUICK UPDATE TO REMOVE MENTION OF CANCELED
SVR WATCH 410 FROM THAYER COUNTY AS WELL AS EXPIRING TOR WATCH
NUMBER 408 FOR REMAINING COUNTIES IN NORTH CENTRAL KANSAS. MADE SOME
CHANGES TO DECREASE PRECIP CHANCES NORTH WHILE INCREASING CHANCES
SOUTH. NO OTHER CHANGES MADE AT THIS TIME.

&&

.PREV DISCUSSION... (ISSUED 948 PM CDT FRI MAY 26 2006)

DISCUSSION...QUICK UPDATE TO REMOVE MENTION OF TORNADO WATCH FOR
AREAS OF SOUTH CENTRAL NEBRASKA NORTH OF HIGHWAY 6...EXCEPT FOR
CLAY COUNTY WHICH REMAINS IN THE WATCH. ALSO ADDED MENTION OF SVR
WATCH NUMBER 410 TO THAYER COUNTY. NO OTHER CHANGES MADE AT THIS
TIME.

PREV DISCUSSION... (ISSUED 202 PM CDT FRI MAY 25 2006)

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.  FOUCS IS ON SEVERE
WEATHER POTENTIAL TONIGHT...AS SVR PARAMETERS TARGET OUR CWA.
LATEST MODEL RUNS...PARTICULARLY THE NAM AND EVEN THE LATEST RUC
BOTH DEPICT AN UNSETTLING EVENT ACROSS OUR CWA THIS EVENING.  WARM
FRONTAL BOUNDARY ORIENTED ALONG THE KS AND OKLAHOMA BORDER IS
PROGGED TO LIFT NORTH LATE THIS AFTERNOON AND STRETCH ACROSS CENTRAL
KANSAS THIS EVENING.  MOISTURE POOLS ALONG THE BOUNDARY WITH H85 DPS
INCREASING TO THE MID AND UPPER TEENS AND SFC DPS IN THE 60S.
ATMOSPHERE DESTABILIZES WITH SFC BASED CAPES PROGGED AROUND 4000
J/KG...LCL HEIGHTS LOWER IN VCNTY OF BOUNDARY AND WIND SHEAR IS ALSO
ENHANCED.  WEAK MID LEVEL SHORTWAVE TROUGH SHOULD HELP FIRE
CONVECTION TOWARD EVENING NORTH OF THE BOUNDARY.  POTENTIAL EXISTS
FOR AN EXPLOSIVE EVENT IF ALL GOES AS EXPECTED...HOWEVER CAVEAT IS
THAT MOISTURE RETURN IS NOT OCCURRING AS ROBUSTLY AS MODELS SUGGEST
AND WE ARE IN BRIEF PERIOD OF SUBSIDENCE FOLLOWING EXITING AND
WEAKENING MCS TO THE EAST.  NONETHELESS...WILL BE MONITORING TRENDS
CLOSELY THE NEXT FEW HOURS.  PRIMARY HAZARDS WILL BE DAMAGING
WINDS...LARGE HAIL AND POSSIBLY EVEN ATORNADO IN VCNTY OF THE
BOUNDARY.  ANOTHER CONCERN TONIGHT IS CONVECTIVE DEVELOPMENT ALONG
THE HIGH PLAINS TO THE WEST...WHICH MAY ORGANIZE INTO AN MCS AND
PROPAGATE EAST NORTHEAST.  INCREASING NOCTURNAL LOWLEVEL JET
IN THE 40 TO 50KT RANGE WILL AID IN SUSTAINING CONVECTION AFTER
DARK.

ON SATURDAY...SOUTHWEST FLOW ALOFT IS ENHANCED AS UPPER TROUGH AXIS
TO OUR WEST MOVES FURTHER INTO THE ROCKIES.  WARM AIR SPREADS EAST
ONTO THE PLAINS AND MODELS ARE CONSISTENT WARMING H85 TEMPS TO
25-30C E/W ACROSS OUR CWA.  FORECAST SOUNDINGS SUGGEST WE SHOULD MIX
TO BETWEEN 825 TO 800MB AND SEE NO REASON MAX TEMPS WILL NOT REACH
95 TO 100F ON AVERAGE.  THIS AGAIN WILL SET NEW RECORD HIGH
TEMPERATURES.  SOUTH WINDS WILL BE VERY STRONG IN THE TIGHT SURFACE
GRADIENT.  IF WE FULLY MIX TO AT LEAST H85 WINDS ARE PROGGED AROUND
40KTS...AND THIS WILL NEED TO BE MONITORED FOR WIND ADVISORY.

MODELS SUGGEST STRONGER CAPPING WILL BE IN PLACE SATURDAY NIGHT
ALONG THE HIGH PLAINS...AND ATTM EXPECT THIS MAY HOLD TRUE.
HOWEVER...DID PUT IN SOME QUIET...JUST IN CASE...14 POPS IF
DEVELOPMENT OCCURS TO OUR SOUTH/WEST AND LIFTS NORTHEAST ASIT HASNT
TAKEN MUCH TO GET PCPN LATELY.

SUNDAY WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY PATTERN
WITH TEMPERATURES AGAIN NEAR RECORD LEVEL HIGHS.  THE DIFFERENCE ON
SUNDAY IS THAT UPPER LEVEL TROUGH BEGINS TO EMERGE ONTO THE PLAINS
AND A 100KT JET STREAK ROUNDS BASE OF THE TROUGH NEAR THE FOUR
CORNERS.  MODELS MAINTAIN A MORE CAPPED ENVIRONMENT...BUT WITH GOOD
COOLING BEHIND THE TROUGH AND FRONT ENTERING WESTERN NEBRASKA...AND
THE DRY LINE MOVING INTO WESTERN KANSAS...HAVE INSERTED LOW POPS TO
THE SUNDAY NIGHT PERIOD.

LONG TERM...12Z MONDAY THROUGH FRIDAY.  MAIN PROBLEM IN THE LONG
TERM WILL BE CHANCES OF THUNDERSTORMS.  A FRONTAL BOUNDARY WILL BE
MOVING SOUTH ACROSS THE FORECAST AREA ON MONDAY.  THIS COULD BE THE
FOCUS FOR THUNDERSTORMS BY THE AFTERNOON WHICH CONTINUE THROUGH
MONDAY NIGHT.  THE MEDIUM RANGE MODELS HAVE BEEN STRUGGLING WITH HOW
TO HANDLE THE FRONT ONCE THE CONVECTION DEVELOPS MONDAY...WHICH IS
TO BE EXPECTED.

THE LATEST 12Z GFS PUSHES THE FRONT SOUTH ON TUESDAY...KEEPING A
CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE SOUTHERN PORTION
OF THE FORECAST AREA IN A WARM AIR ADVECTION REGIME.  THE FRONT IS
THEN PUSHED FAR ENOUGH SOUTH ON WEDNESDAY BY THE GFS TO KEEP MOST OF
THE AREA DRY.  THIS IS A CHANGE FROM WHAT THE GFS HAD BEEN SHOWING
OVER THE PAST COUPLE OF DAYS...AND THE LATEST HPC FRONTAL PROGS
CONTINUE TO KEEP THE BOUNDARY STALLED OUT ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA INTO WEDNESDAY MORNING WHICH IS MORE IN
LINE WITH THE 00Z ECMWF.  FOR NOW WILL CONTINUE WITH CHANCES OF
THUNDERSTORMS THROUGH WEDNESDAY NIGHT...HOWEVER WILL GO DRY ON
THURSDAY AS SEVERAL MEDIUM RANGE MODEL SOLUTIONS PUSH THE FRONT OUT
OF THE AREA BY THEN.  THERE COULD ALSO BE SOME HIGH PLAINS
CONVECTION LATE NEXT WEEK...HOWEVER NOT CONFIDENT ENOUGH THAT IT
WILL HOLD TOGETHER THIS FAR EAST TO ADD POPS AT THIS TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 26, 11:26 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT FRI MAY 26 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1126 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS
THE OUTLOOK AREA THROUGH THE REMAINDER OF TONIGHT. NO WIDESPREAD
SEVERE WEATHER IS ANTICIPATED OUT OF THESE STORMS FOR THE REST OF
TONIGHT...HOWEVER DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA STARTING
SUNDAY NIGHT...LASTING THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 26, 9:57 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             WEBSTER STATE PARK      39.40N 99.45W
05/26/2006  E0.75 INCH       ROOKS              KS   TRAINED SPOTTER

&&

BRYANT
Local storm report, May 26, 10:01 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1001 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             GLEN ELDER              39.50N 98.31W
05/26/2006  E0.50 INCH       MITCHELL           KS   LAW ENFORCEMENT

&&

BRYANT
Local storm report, May 26, 10:05 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     4 E LOVEWELL STATE PARK 39.89N 97.95W
05/26/2006  E60 MPH          JEWELL             KS   PUBLIC

&&
Special weather statement, May 26, 10:15 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT FRI MAY 26 2006

NEZ087-270345-
THAYER-
1015 PM CDT FRI MAY 26 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR THAYER COUNTY...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNING TO HEBRON TO
HUBBELL...AND MOVING NORTHEAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  GILEAD AT 1025 PM CDT...

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JCB
Special weather statement, May 26, 10:53 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1053 PM CDT FRI MAY 26 2006

KSZ019-270430-
MITCHELL-
1053 PM CDT FRI MAY 26 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MITCHELL COUNTY...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CAWKER CITY...OR 30 MILES
NORTHWEST OF LINCOLN...AND MOVING EAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GLEN ELDER AT 1100 PM CDT...
  BELOIT AT 1120 PM CDT...
  SCOTTSVILLE AT 1130 PM CDT...

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

JCB
Local storm report, May 27, 12:05 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1205 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     KIRWIN                  39.67N 99.12W
05/26/2006  E60.00 MPH       PHILLIPS           KS   TRAINED SPOTTER

            POWER LINES DOWN IN TOWN

0800 PM     TSTM WND GST     5 W CEDAR               39.66N 99.03W
05/26/2006  E60.00 MPH       SMITH              KS   PUBLIC

0825 PM     TSTM WND GST     1 N SMITH CENTER        39.79N 98.78W
05/26/2006  E60.00 MPH       SMITH              KS   PUBLIC

0840 PM     TSTM WND GST     LOGAN                   39.66N 99.57W
05/26/2006  E60.00 MPH       PHILLIPS           KS   PUBLIC

            PEA SIZE HAIL

0910 PM     HAIL             PHILLIPSBURG            39.75N 99.32W
05/26/2006  M0.75 INCH       PHILLIPS           KS   CO-OP OBSERVER

0910 PM     HAIL             6 S GLADE               39.60N 99.31W
05/26/2006  E0.75 INCH       PHILLIPS           KS   CO-OP OBSERVER

0940 PM     TSTM WND GST     4 E LOVEWELL STATE PARK 39.89N 97.95W
05/26/2006  E60.00 MPH       JEWELL             KS   PUBLIC

0945 PM     HAIL             WEBSTER STATE PARK      39.40N 99.45W
05/26/2006  E0.75 INCH       ROOKS              KS   TRAINED SPOTTER

0945 PM     HAIL             GLEN ELDER              39.50N 98.31W
05/26/2006  E0.50 INCH       MITCHELL           KS   LAW ENFORCEMENT

&&

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:14 PM CDTSevere Thunderstorm WarningGIDNuckolls61 min
May 27, 10:21 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more11 hr

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.